Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS Blacksburg, VA

July 16, 2025Alleghany County, Bath County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 16, 2025, 8:02 PM EDT for Alleghany County, Bath County, Virginia. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2025, 8:02 PM EDT (00:02 UTC)
Expired
Jul 16, 2025, 11:50 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Alleghany County, VA, Bath County, VA

The radar

The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 8:15 PM EDTFLASH FLOOD3 Ssw Natural Well, VASignificant water flowing down East Morris Hill Road.
Jul 16, 9:00 PM EDTFLASH FLOOD4 Ssw Natural Well, VAIndian Draft Creek is flooding over the road near the intersection of Jackson River Road and Indian Draft Road. Road has been closed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

680 
WGUS51 KRNK 170002
FFWRNK
VAC005-017-170615-
/O.NEW.KRNK.FF.W.0049.250717T0002Z-250717T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
802 PM EDT Wed Jul 16 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Northwestern Alleghany VA County in west central Virginia...
  Southwestern Bath County in west central Virginia...

* Until 215 AM EDT Thursday.

* At 802 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 2 inches in 1 hour. 
  Additional rainfall amounts up to 1.5 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Covington...                       Natural Well...
  Carloover...                       Callaghan...

This includes the following streams and drainages...
  Falling Spring Creek, Dry Run, Cove Run, Jackson River, Cedar 
  Creek, Hoover Creek, Dunlap Creek, Big Run and Brushy Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3793 7981 3788 7985 3781 7994 3781 7998
      3781 7999 3780 8016 3787 8016 3797 7998

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR

$$

BMG
3 follow-up statements
242 
WGUS71 KRNK 170042
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
842 PM EDT Wed Jul 16 2025

VAC005-017-170615-
/O.CON.KRNK.FF.W.0049.000000T0000Z-250717T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Bath VA-
842 PM EDT Wed Jul 16 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT THURSDAY 
FOR NORTHWESTERN ALLEGHANY VA AND SOUTHWESTERN BATH COUNTIES...

At 842 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain. Flash Flooding is ongoing in the Falling 
Spring area of Alleghany County. Between 3 and 4 inches of rain have 
fallen. The expected rainfall rate is 2 inches in 1 hour. Additional 
rainfall amounts up to 2 inches are possible in the warned area. 
Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Covington...                       Natural Well...
Carloover...                       Callaghan...

This includes the following streams and drainages...
  Hoover Creek, Dry Run, Cedar Creek, Brushy Lick, Cove Run, Jackson 
  River, Big Run, Dunlap Creek and Falling Spring Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3793 7981 3788 7985 3781 7994 3781 7998
      3781 7999 3780 8016 3787 8016 3797 7998

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR

$$

BMG
768 
WGUS71 KRNK 170236
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1036 PM EDT Wed Jul 16 2025

VAC005-017-170615-
/O.CON.KRNK.FF.W.0049.000000T0000Z-250717T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Bath VA-
1036 PM EDT Wed Jul 16 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT THURSDAY 
FOR NORTHWESTERN ALLEGHANY VA AND SOUTHWESTERN BATH COUNTIES...

At 1036 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain. Flash Flooding is ongoing in the Falling 
Spring area of Alleghany County. Between 4 and 5 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Covington...                       Natural Well...
Carloover...                       Callaghan...

This includes the following streams and drainages...
  Hoover Creek, Dry Run, Cedar Creek, Brushy Lick, Cove Run, Jackson 
  River, Big Run, Dunlap Creek and Falling Spring Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3793 7981 3788 7985 3781 7994 3781 7998
      3781 7999 3780 8016 3787 8016 3797 7998

FLASH FLOOD...OBSERVED

$$

BMG
494 
WGUS71 KRNK 170350
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1150 PM EDT Wed Jul 16 2025

VAC005-017-170400-
/O.CAN.KRNK.FF.W.0049.000000T0000Z-250717T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Bath VA-
1150 PM EDT Wed Jul 16 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN ALLEGHANY VA 
AND SOUTHWESTERN BATH COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3793 7981 3788 7985 3781 7994 3781 7998
      3781 7999 3780 8016 3787 8016 3797 7998

$$

BMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:42 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 16, 7:42 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
742 PM EDT Wed Jul 16 2025

.SYNOPSIS...
The weather pattern will remain very warm and muggy with a daily
threat of showers and thunderstorms. Greatest concentration of
storms today is expected over the mountains. A marginal risk of
severe storms exists across West Virginia and into northern
Virginia...north of Interstate 64. Near seasonal summer heat and
humidity will persist.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 740 PM EDT Wednesday...

Key Messages:

1) Seasonal summer heat and humidity persists.

2) Another round of afternoon showers and storms.

Only watching a couple areas of thunderstorms at this time, in
the VA Southside, and Greenbrier County and Alleghany Highlands
of VA, the later of which is producing plenty of lightning. One
large area of storms has developed over southeastern OH this
afternoon, and is tracking east towards the central
Appalachians, looking to reach the western border of the
forecast area by around midnight or so. Coverage of storms over
the area may increase somewhat before the activity to the west
gets to the area, as the westerly winds aloft start to relax.
Some uncertainty remains in how far east the storms currently
over OH will make it past the Blue Ridge, as models have been
trending towards the storms weakening as they move east, with
the influence of the synoptic scale ridge over the southeastern
US/western Atlantic building farther west. Nevertheless, these
storms will still be pretty efficient rain producers given how
moist the airmass is, and strong, gusty winds are also possible.

Previous discussion below...

As of 215 PM EDT Wednesday...

As we sit south of a boundary in a hot and humid airmass, there
is plenty of available moisture and surface instability (from
diurnal heating) to cause convection throughout the afternoon
and into the evening hours. A broad ridge off the Carolina coast
is building west a bit today, so there is some synoptic scale
suppression in the Piedmont and central VA areas. The ridge is
also providing southwesterly flow, so most storms that form
today will have a southwesterly component to their motion. Most
storm activity will occur along or west of the Blue Ridge where
the influence of said ridge is not as strong and convection can
occur more freely.

The heaviest action will be further north into the Alleghany
Front of the Appalachians and above, owing to the more northerly
location of the boundary and the encroaching ridge to the
southeast. Heavy rain is still expected with these storms, but
it is not as concerning for flooding issues.

Temperatures will warm and generally in the 80s across the
region today. Expect even warmer temps on Thursday, and Heat
indices to approach 100F in the Piedmont.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 102 PM EDT Wednesday...

Key Messages:

1) Confidence is high for scattered showers and thunderstorms each
afternoon and evening.

2) Typical summertime heat and humidity should persist through the
rest of this week.

A cold front, caught in zonal flow, will stall across central West
Virginia and northern Virginia through Saturday. Shortwaves tracking
along this boundary will help bring afternoon and evening showers and
thunderstorms to the area. A few storms could become strong to
severe over the foothills and Piedmont. The primary threat will be
damaging wind gusts.

PWATs are forecast to remain in the 1.50 to 2.00 inch range. Spotty
strong storms could produce 1-2 inches of rain in less than an hour.
Some isolated slow-moving storms may also drop 3+ inches of rain in
an hour or two. With a wet weather pattern the last several days,
there will likely remain a Marginal Risk for Flash Flooding each day
along and east of the Blue Ridge.

High temperatures will generally run around 5F warmer than normal
with 80s across the mountains and lower 90s in the foothills and
Piedmont. Overnight lows will remain muggy and about 10F warmer than
normal.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 124 PM EDT Wednesday...

Key Messages:

1) Showers and thunderstorms chances remain into Monday.

2) A cold front may bring a couple of days of dry weather.

A backdoor cold front will wedge south across the region Sunday into
Monday. Another round of showers and thunderstorms are possible, but
instabilities looks weak. If any strong storms would develop, it
will likely occur along and south of the VA/NC border. If this wedge
is strong enough and pushes into the Carolinas, Tuesday and
Wednesday, possibly Thursday could be dry. Some slightly cooler than
normal temperatures are expected next week.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
As of 730 PM EDT Wednesday...

Mostly VFR conditions prevail across the area, with a couple
exceptions, at KDAN and in the Alleghany Highlands/Greenbrier
County WV area, where a few thunderstorms are currently
located. This trend of prevailing VFR conditions, with MVFR or
lower ceilings in the vicinity of thunderstorms, will continue
through the remainder of the evening. Storms also to the west
over the Ohio Valley are tracking closer to the central
Appalachians, and look to reach the western terminals by
midnight, or by 03Z Thursday at the earliest, and coverage of
storms overall may increase within the next few hours as the
westerly winds aloft start to relax. How far east past the Blue
Ridge these storms will hold together is uncertain, as models
have been trending to less activity in the Piedmont and
Southside overnight. Therefore, have only included VCTS or VCSH
for terminals west in the mountains, excluding KLYH and KDAN
given the lesser confidence at this time.

Ceilings will lower overnight and into the morning hours of
Thursday, but lifting by midday or early afternoon. Patchy fog
is possible in the west in the pre dawn hours, especially
locations that received rain today, such as KLWB, but will
dissipate quickly as winds increase and the ground starts to
warm with daytime heating. Thursday afternoon looks to play
out similarly to today, with showers and thunderstorms
developing by the mid afternoon, as the westerly winds ease.

Overall, winds will be mainly southwest to westerly, up to 10 to
15 knots Thursday, but stronger gusts and variable wind
direction is likely near any thunderstorms, like the 29 knot
gust observed at KDAN within the last 60 minutes as a
thunderstorm moved over the airport. Thunderstorms will also be
capable of producing heavy rain, which can lead to quick
reductions in visibilities.

.EXTENDED AVIATION OUTLOOK...

The overall pattern remains stagnant for the remainder of this
week with a warm and humid air mass providing daily chances of
afternoon showers and thunderstorms and an overnight potential
for patchy fog. In general, conditions expected to be VFR for
most of this week with the exceptions being the aforementioned
afternoon storms and overnight fog which will result in tempo
sub-VFR conditions.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AS/VFJ
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AS/PM
Hazardous weather outlook, Jul 16, 2:47 PM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
247 PM EDT Wed Jul 16 2025

NCZ001>006-018>020-VAZ007-009>017-022-032>035-043>047-058-059-171900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Roanoke-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
247 PM EDT Wed Jul 16 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk (level 1 of 5) for severe thunderstorms
Thursday afternoon and evening.

There is a marginal risk (level 1 of 4) of excessive rainfall from
thunderstorms Thursday through the upcoming weekend...mainly due to
slow moving afternoon and evening thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ018>020-023-024-WVZ042>044-507-508-171900-
Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
247 PM EDT Wed Jul 16 2025

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a marginal risk (level 1 of 5) for severe thunderstorms
this afternoon and evening. Primary threat is damaging wind gusts.
There is also the potential for excessive rainfall which may lead to
flooding if storms linger over a location for more than an hour.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk (level 1 of 5) for severe thunderstorms
Thursday afternoon and evening.

There is a marginal risk (level 1 of 4) of excessive rainfall
from thunderstorms Thursday through the upcoming weekend...mainly
due to slow moving afternoon and evening thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 16, 4:07 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
407 PM EDT Wed Jul 16 2025

VAZ023-162030-
Botetourt VA-
407 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BOTETOURT COUNTY
THROUGH 430 PM EDT...

At 407 PM EDT, Doppler radar was tracking a strong thunderstorm over
Daleville, or over Troutville, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Troutville...
Nace...
Daleville...
and Cloverdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3746 7973 3735 7992 3738 7999 3750 7990
TIME...MOT...LOC 2007Z 233DEG 7KT 3740 7991

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Jul 16, 4:33 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
433 PM EDT Wed Jul 16 2025

VAZ023-034-162100-
Botetourt VA-Bedford VA-
433 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT
WEST CENTRAL BEDFORD AND SOUTHWESTERN BOTETOURT COUNTIES THROUGH 500
PM EDT...

At 433 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blue Ridge, or over Troutville, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Troutville...
Montvale...
Fincastle...
Nace...
Laymantown...
Daleville...
and Lithia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3734 7985 3743 7997 3753 7985 3750 7969
      3739 7964
TIME...MOT...LOC 2033Z 233DEG 16KT 3740 7983

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Jul 16, 6:25 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
625 PM EDT Wed Jul 16 2025

VAZ019-020-WVZ507-162300-
Bath VA-Alleghany VA-Eastern Greenbrier WV-
625 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ALLEGHANY AND
SOUTHWESTERN BATH COUNTIES IN WEST CENTRAL VIRGINIA THROUGH 700 PM
EDT...

At 625 PM EDT, Doppler radar was tracking a strong thunderstorm over
Natural Well, or 7 miles southwest of Hot Springs, moving northeast
at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hot Springs...
Warm Springs...
Lake Moomaw...
Mountain Grove...
Ingalls Field...
Carloover...
and Bacova Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3809 7982 3798 7973 3788 7993 3793 8008
      3806 8003 3806 7996 3810 7993 3812 7994
      3813 7994
TIME...MOT...LOC 2225Z 219DEG 16KT 3795 7996

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:11 PM EDTSpecial Weather StatementRNKCity of Covington34 min
Jul 16, 8:31 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge39 min
Jul 16, 9:32 PM EDTAreal Flood AdvisoryRNKTazewell3 hr
Jul 16, 10:09 PM EDTFlash Flood WarningRNKTazewell4 hr
Jul 17, 3:45 AM EDTFlood WatchRNKBland, Carroll, Grayson, Patrick, Smyth, Tazewell and 2 more23 hr
Jul 17, 12:42 PM EDTSpecial Weather StatementRNKPittsylvania, City of Martinsville33 min
Jul 17, 12:55 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Charlotte, Franklin, Halifax, Henry and 2 more65 min
Jul 17, 2:00 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville60 min
Jul 17, 2:03 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery57 min
Jul 17, 2:08 PM EDTSpecial Weather StatementRNKPatrick37 min
Jul 17, 2:35 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville55 min
Jul 17, 2:42 PM EDTSpecial Weather StatementRNKWythe48 min
Jul 17, 3:14 PM EDTAreal Flood AdvisoryRNKHenry, Patrick, Pittsylvania83 min
Jul 17, 3:29 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville42 min
Jul 17, 3:38 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem22 min
Jul 17, 3:50 PM EDTSpecial Weather StatementRNKFranklin25 min
Jul 17, 4:04 PM EDTSevere Thunderstorm WarningRNKBedford26 min
Jul 17, 4:21 PM EDTSpecial Weather StatementRNKCampbell, Franklin54 min
Jul 17, 4:33 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg57 min
Jul 17, 5:03 PM EDTSpecial Weather StatementRNKAmherst27 min
Jul 17, 6:04 PM EDTSevere Thunderstorm WarningRNKAlleghany, City of Covington41 min
Jul 17, 6:08 PM EDTSpecial Weather StatementRNKCarroll, City of Galax37 min
Jul 17, 6:17 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax92 min
Jul 17, 6:38 PM EDTSpecial Weather StatementRNKPatrick22 min

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.